Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 54, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 6, 2015, 5:01 PM CDT for Rankin County, Simpson County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2015, 5:01 PM CDT (22:01 UTC)
- Expired
- Apr 6, 2015, 5:28 PM CDT
- In force
- 27 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Rankin County, MS, Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 22 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.0 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -310 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 4:31 PM CDT, 30 minutes earlier.
Area forecast discussion, Apr 6, 4:31 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 431 PM CDT MON APR 6 2015 .DISCUSSION... THIS AFTERNOON THROUGH TUESDAY NIGHT... THE ANTICIPATED MCV HAS MOVED INTO WESTERN PORTIONS OF THE ARKLAMISS REGION AND AREA OF MAX LOW LEVEL CONVERGENCE OVER SW/SC MS IS SUPPORTING THUNDERSTORM DEVELOPMENT. THE GREATEST COMBINATION OF INSTABILITY/SHEAR IS IN THIS AREA WITH SFC-BASED CAPE APPROACHING 3000 J/KG AND EFFECTIVE LL HELICITY ~150 M2/S2. GIVEN CURRENT STORM INCREASE...HAVE KEPT PREVIOUS ELEVATED/LIMITED THREAT GOING IN HWO PRODUCTS FOR LATE AFTERNOON. EXPECT ACTIVITY TO DIMINISH THIS EVENING...ALTHOUGH LATEST HRRR GUIDANCE INDICATES THAT SOME CONVECTIVE POTENTIAL MAY CONTINUE ALONG THE HIGHWAY 82 CORRIDOR UP UNTIL CLOSE TO MIDNIGHT. AREAS OF FOG ARE STILL EXPECTED TO DEVELOP LATE TONIGHT INTO EARLY TUESDAY MORNING OVER SE PORTIONS OF THE ARKLAMISS WHERE LOW LEVEL MIXING WILL BE LEAST. MOST RECENT SREF GUIDANCE IS PARTICULARLY BULLISH WITH THIS POTENTIAL AND FORECAST SOUNDINGS STRONGLY IMPLY FOG FORMATION...WILL NEED TO MONITOR FOR DENSE FOG DEVELOPMENT. GOING INTO TUESDAY AND TUESDAY NIGHT...ELEVATED MIXED LAYER WILL INCREASE RESULTING IN CAPPING INVERSION THAT SHOULD EFFECTIVELY PUT A LID ON DEEP CONVECTIVE POTENTIAL...ESPECIALLY IN THE ABSENCE OF LARGE SCALE ASCENT. THIS WILL RESULT IN WARMER TEMPERATURES AS SOUTHERLY LOW LEVEL FLOW CONTINUES. /EC/ LONG TERM...WEDNESDAY THROUGH SUNDAY...MAIN CONCERNS IN THE EXTENDED PORTION OF THE FORECAST CENTER AROUND THUNDERSTORM CHANCES THURSDAY INTO FRIDAY. THE PERIOD WILL BEGIN WITH ZONAL FLOW ALOFT OVER OUR REGION AND TROUGHING OVER THE INTERMOUNTAIN WEST. WITH THE SUBTROPICAL JET PRESENT NOT TOO FAR SOUTH OF THIS FEATURE HEADING INTO THE END OF THE WEEK...THE TROUGH WILL DEAMPLIFY AS IT PROGRADES ACROSS THE CONUS. AT THE SURFACE THE CWA WILL BE ON THE WESTERN/RETURN FLOW SIDE OF BROAD RIDGING...WITH A LEESIDE LOW BEGINNING TO TAKE SHAPE OUT WEST IN ASSOCIATION WITH THE PREVIOUSLY MENTIONED TROUGH. WITH WARM/MOIST CONDITIONS AROUND WEDNESDAY...THE AIRMASS WILL BE QUITE UNSTABLE...HOWEVER A CAPPING INVERSION IS EXPECTED TO LIMIT PRECIP COVERAGE TO ISOLATED MAINLY DURING PEAK HEATING...WITH ANY ACTIVITY TAPERING OFF BY EVENING TIME. THINGS SHOULD BECOME MORE ACTIVE THURSDAY INTO THURSDAY NIGHT AS THE UPPER TROUGH AND ASSOCIATED SHORTWAVE SWING THROUGH THE MID/UPPER PLAINS TOWARD THE MIDWEST. THERE ARE SOME INDICATIONS A COUPLED JET STRUCTURE WILL DEVELOP BETWEEN A DEPARTING NORTHERN STREAM JET STREAK ACROSS THE MID MS VALLEY AND A SOUTHERN STREAM JET MAX REACHING INTO THE SOUTHERN PLAINS...PROVIDING FAVORABLE FORCING FOR ASCENT ACROSS THE ARKLATEX REGION BY THURSDAY AFTERNOON. WITH THE SURFACE RIDGE LOSING ITS GRIP...WE SHOULD ALSO SEE SOMEWHAT BETTER RAIN CHANCES BY THURSDAY AFTERNOON EVEN AS THE SURFACE FRONT REMAINS WELL TO THE WEST. THERE REMAIN SOME DIFFERENCES BETWEEN MODELS WITH RESPECT TO TIMING OF THE SURFACE FRONT...BUT THE GENERAL CONSENSUS IS IT WILL REACH THE DELTA IN THE LATE THURSDAY/EARLY FRIDAY TIME FRAME. EITHER WAY...THIS COULD ALLOW MORE ORGANIZED CONVECTION TO MOVE INTO OUR NORTHWEST ZONES THURSDAY EVENING. GUIDANCE CONTINUES TO INDICATE SUFFICIENT INSTABILITY AND DEEP LAYER SHEAR FOR SOME STRONG TO SEVERE STORMS DURING THIS TIME FRAME. THOUGH THE FRONT WILL CONTINUE SOUTHEASTWARD ACROSS THE REMAINDER OF THE AREA...PARAMETER SPACING IS LESS FAVORABLE IN THESE AREAS WITH LESS OPTIMAL HEIGHTS AND SLACKENING LOW LEVEL SHEAR. WILL MAINTAIN A SIMILAR THEME IN THIS MORNING'S HWO AND HAZARD GRAPHICS...DEPICTING THE BEST CHANCE FOR SEVERE WEATHER NW OF THE NATCHEZ TRACE. THERE IS ADDITIONAL MODEL AGREEMENT THAT THIS FRONT WILL CLEAR THE CWA FRIDAY NIGHT...THOUGH IT IS STILL EXPECTED TO HANG UP NEAR THE COAST...THEN MODULATE BACK NORTHWARD EARLY NEXT WEEK. WITH THE SUBTROPICAL JET STRETCHED ACROSS THE DEEP SOUTH AND THE BOUNDARY REMAINING NEARBY...WILL MAINTAIN CHANCE POPS OVER THE WEEKEND EVEN THOUGH WE MAY BE ON THE COOL SIDE OF THE BOUNDARY DURING SOME OF THIS TIME. /DL/ AVIATION...MVFR TO LOCALLY IFR CONDITIONS (MAINLY DUE TO LOW CEILINGS) WILL EXPAND OVER THE REGION THROUGH DAYBREAK WITH SUB-VFR FLIGHT CATS PERSISTING IN MOST LOCATIONS THROUGH THE BULK OF THE MORNING. CEILINGS SHOULD GRADUALLY TREND TOWARD VFR IN THE AFTERNOON...ALTHOUGH SOME SITES MAY TAKE UNTIL LATE AFTERNOON TO ENTIRELY BREAK OUT. SCATTERED SHOWERS WILL BE AROUND THROUGH MIDDAY TO EARLY AFTERNOON WITH THUNDERSTORM CHANCES INCREASING IN THE AFTERNOON THROUGH EARLY EVENING. THE RISK FOR POTENT STORMS WILL BE HIGHEST AT MEI/NMM/PIB/HBG IN THE AFTERNOON. EXPECT A REPEAT OF WIDESPREAD FLIGHT CAT REDUCTIONS DUE TO LOW CLOUDS TUESDAY MORNING. /BB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 66 83 66 85 / 24 12 7 10 MERIDIAN 64 84 64 84 / 37 10 6 12 VICKSBURG 66 84 67 85 / 15 13 7 11 HATTIESBURG 65 85 65 85 / 42 13 7 12 NATCHEZ 66 84 68 84 / 20 9 6 12 GREENVILLE 67 82 65 83 / 13 9 6 9 GREENWOOD 66 82 66 84 / 17 10 6 9 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && JAN/JAN
Hazardous weather outlook, Apr 6, 2:56 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 256 PM CDT MON APR 6 2015 ARZ074-075-LAZ007>009-015-016-023-024-MSZ018-019-025-026-029-030- 034-040-072000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- WEBSTER-CLAY-WASHINGTON-ISSAQUENA- 256 PM CDT MON APR 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...NORTH CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY CONFIDENCE EXISTS IN THE POSSIBILITY OF SOME SEVERE THUNDERSTORMS WITHIN THE REGION ON FRIDAY. THIS POTENTIAL WEATHER EVENT IS STILL SEVERAL DAYS AWAY...AND THE TIMING AND IMPACTS WILL LIKELY BE ADJUSTED IN LATER FORECASTS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THURSDAY NIGHT THROUGH FRIDAY. LAZ025-026-MSZ027-028-031>033-035>039-041-042-045>047-051-052-057- 058-060-066-073-074-072000- TENSAS-CONCORDIA-CARROLL-MONTGOMERY-LOWNDES-CHOCTAW-OKTIBBEHA- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-SHARKEY-YAZOO-NESHOBA- KEMPER-WARREN-NEWTON-LAUDERDALE-JASPER-CLARKE-ADAMS-JONES-LAMAR- FORREST- 256 PM CDT MON APR 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...UNTIL AROUND 7 PM. SOME STRONG TO SEVERE STORMS...CAPABLE OF PRODUCING HAIL UP TO QUARTER SIZE AND DAMAGING WIND GUSTS UP TO 60 MPH...ARE POSSIBLE UNTIL AROUND 7 PM. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY CONFIDENCE EXISTS IN THE POSSIBILITY OF SOME SEVERE THUNDERSTORMS WITHIN THE REGION ON FRIDAY. THIS POTENTIAL WEATHER EVENT IS STILL SEVERAL DAYS AWAY...AND THE TIMING AND IMPACTS WILL LIKELY BE ADJUSTED IN LATER FORECASTS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON AND THURSDAY NIGHT THROUGH FRIDAY. MSZ043-044-048>050-053>056-059-061>065-072-072000- MADISON-LEAKE-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-SMITH- JEFFERSON-FRANKLIN-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- MARION- 256 PM CDT MON APR 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...UNTIL ABOUT 7 PM CONFIDENCE IS HIGHER AND SOME STRONG TO SEVERE STORMS...CAPABLE OF PRODUCING HAIL UP TO QUARTER SIZE AND DAMAGING WIND GUSTS UP TO 60 MPH...ARE EXPECTED IN THIS REGION UNTIL AROUND 7 PM. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY CONFIDENCE EXISTS IN THE POSSIBILITY OF SOME SEVERE THUNDERSTORMS WITHIN THE REGION ON FRIDAY. THIS POTENTIAL WEATHER EVENT IS STILL SEVERAL DAYS AWAY...AND THE TIMING AND IMPACTS WILL LIKELY BE ADJUSTED IN LATER FORECASTS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON AND THURSDAY NIGHT. 36 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Apr 6, 4:21 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 421 PM CDT MON APR 6 2015 MSZ043-048-049-062215- HINDS-MADISON-RANKIN- 421 PM CDT MON APR 6 2015 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL RANKIN...SOUTH CENTRAL MADISON AND CENTRAL HINDS COUNTIES... AT 420 PM CDT...A STRONG THUNDERSTORM WAS NEAR RAYMOND...OR 7 MILES WEST OF CLINTON...MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JACKSON...CLINTON...PEARL...MADISON...RIDGELAND...FLOWOOD... RICHLAND...RAYMOND AND BOLTON. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3220 9055 3238 9056 3247 9007 3220 9010 TIME...MOT...LOC 2120Z 267DEG 18KT 3230 9046 19
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 4:21 PM CDT | Special Weather Statement | JAN | Hinds | 54 min |
| Apr 6, 4:58 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 27 min |
| Apr 6, 5:09 PM CDT | Special Weather Statement | JAN | Rankin | 66 min |
| Apr 6, 5:33 PM CDT | Special Weather Statement | JAN | Attala, Choctaw | 57 min |
| Apr 6, 5:45 PM CDT | Special Weather Statement | JAN | Jasper | 45 min |
| Apr 6, 6:18 PM CDT | Special Weather Statement | JAN | Newton | 42 min |
| Apr 6, 6:48 PM CDT | Special Weather Statement | JAN | Lauderdale | 42 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.